Alert archive / Wisconsin / Gale Watches in 2011
Gale Watch 8, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Dec 14, 2011, 4:16 AM CST. It took effect at Dec 15, 2011, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2011, 4:16 AM CST (10:16 UTC)
- In effect from
- Dec 15, 2011, 12:00 PM CST
- Expired
- Dec 15, 2011, 4:26 AM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
118 WHUS73 KGRB 141016 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 416 AM CST WED DEC 14 2011 ...WEST TO NORTHWEST GALES POSSIBLE THURSDAY AFTERNOON AND EVENING... .A STRONG STORM SYSTEM WILL CROSS THE REGION TONIGHT. AS THE STORM PULLS AWAY FROM THE AREA THURSDAY...COLDER AIR WILL FLOW INTO THE AREA ON STRONG WEST TO NORTHWEST WINDS. LMZ521-541-141830- /O.NEW.KGRB.GL.A.0008.111215T1800Z-111216T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 416 AM CST WED DEC 14 2011 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WEST TO NORTHWEST WINDS TO 30 KNOTS...WITH FREQUENT GALE FORCE GUSTS TO 35 KNOTS AREA POSSIBLE THURSDAY AFTERNOON AND EVENING. * WAVES OF 3 TO 5 FEET ARE EXPECTED DURING THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
170 WHUS73 KGRB 141600 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1000 AM CST WED DEC 14 2011 ...WEST TO NORTHWEST GALES POSSIBLE THURSDAY AFTERNOON AND EVENING... .A STRONG STORM SYSTEM WILL CROSS THE REGION TONIGHT. AS THE STORM PULLS AWAY FROM THE AREA THURSDAY...COLDER AIR WILL FLOW INTO THE AREA ON STRONG WEST TO NORTHWEST WINDS. LMZ521-541-150000- /O.CON.KGRB.GL.A.0008.111215T1800Z-111216T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1000 AM CST WED DEC 14 2011 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WEST TO NORTHWEST WINDS TO 30 KNOTS...WITH FREQUENT GALE FORCE GUSTS TO 35 KNOTS AREA POSSIBLE THURSDAY AFTERNOON AND EVENING. * WAVES OF 3 TO 5 FEET ARE EXPECTED DURING THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
818 WHUS73 KGRB 142132 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CST WED DEC 14 2011 ...WEST TO NORTHWEST GALES POSSIBLE THURSDAY AFTERNOON AND EVENING... .A STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT. AS THE STORM PULLS AWAY ON THURSDAY...COLDER AIR WILL FLOW INTO THE AREA ON STRONG WEST TO NORTHWEST WINDS. LMZ522-542-543-150545- /O.NEW.KGRB.SC.Y.0091.111215T1500Z-111216T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 332 PM CST WED DEC 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY. * WINDS...WEST WINDS WILL INCREASE TO 15 TO 25 KTS THURSDAY MORNING AND BECOME NORTHWEST BY LATE AFTERNOON. * WAVES...WAVES WILL BUILD TO 2 TO 4 FT DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-541-150545- /O.CON.KGRB.GL.A.0008.111215T1800Z-111216T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 332 PM CST WED DEC 14 2011 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WEST TO NORTHWEST WINDS 15 TO 25 KTS...WITH FREQUENT GALE FORCE GUSTS TO 35 KNOTS AREA POSSIBLE THURSDAY AFTERNOON AND EVENING. * WAVES OF 3 TO 5 FEET ARE EXPECTED DURING THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
680 WHUS73 KGRB 150324 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 924 PM CST WED DEC 14 2011 ...WEST TO NORTHWEST GALES POSSIBLE THURSDAY AFTERNOON AND EVENING... .A STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT. AS THE STORM PULLS AWAY ON THURSDAY...COLDER AIR WILL FLOW INTO THE AREA ON STRONG WEST TO NORTHWEST WINDS. LMZ522-542-543-151130- /O.EXT.KGRB.SC.Y.0091.111215T1800Z-111216T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 924 PM CST WED DEC 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WINDS...WEST WINDS WILL INCREASE TO 15 TO 25 KTS EARLY THURSDAY AFTERNOON. * WAVES...WAVES WILL BUILD TO 2 TO 4 FT DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-541-151130- /O.EXT.KGRB.GL.A.0008.111215T1800Z-111216T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 924 PM CST WED DEC 14 2011 ...GALE WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WEST TO NORTHWEST WINDS 15 TO 25 KTS...WITH FREQUENT GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. * WAVES OF 3 TO 5 FEET ARE EXPECTED DURING THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
558 WHUS73 KGRB 151026 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 426 AM CST THU DEC 15 2011 ...WEST TO NORTHWEST GALES EXPECTED THIS AFTERNOON AND EVENING... .A STRONG LOW PRESSURE SYSTEM WILL PULL AWAY FROM THE REGION TODAY. IN THE WAKE OF THE DEPARTING STORM...COLDER AIR WILL FLOW INTO THE AREA ON STRONG WEST TO NORTHWEST WINDS. LMZ522-542-543-151830- /O.UPG.KGRB.SC.Y.0091.111215T1800Z-111216T0600Z/ /O.NEW.KGRB.GL.W.0022.111215T1800Z-111216T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 426 AM CST THU DEC 15 2011 ...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WEST TO NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS ARE EXPECTED THIS AFTERNOON AND EVENING. * WAVES WILL REACH 3 TO 5 FEET DURING THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-541-151830- /O.UPG.KGRB.GL.A.0008.111215T1800Z-111216T0600Z/ /O.NEW.KGRB.GL.W.0022.111215T1800Z-111216T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 426 AM CST THU DEC 15 2011 ...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WEST TO NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS ARE EXPECTED THIS AFTERNOON AND EVENING. * WAVES WILL REACH 3 TO 5 FEET DURING THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JS
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Dec 14, 3:37 AM CST, 39 minutes earlier.
Area forecast discussion, Dec 14, 3:37 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 337 AM CST WED DEC 14 2011 .SYNOPSIS...WIDESPREAD PCPN TDA INTO TNGT...BUT WITH RAIN AS THE PREDOMINANT PCPN TYPE. SPLIT FLOW REGIME WL REMAIN IN PLACE ACRS NOAM DURING THE FCST PERIOD. THAT WL KEEP THE REALLY COLD AIR BOTTLED UP IN CANADA. TEMPS WL END UP ABV NORMAL FOR THE PERIOD...THOUGH THERE WL BE SOME DAY TO DAY VARIATIONS IN TEMPS DUE TO THE PASSAGE OF INDIVIDUAL WX SYSTEMS. PCPN CHCS WL DEPEND ON THE TRACK OF SRN STREAM STORM SYSTEMS. THE FIRST WL CROSS THE AREA TDA AND TNGT... BRINGING MAINLY RAIN. A SIMILAR SYSTEM WL HEAD OUT OF THE PLAINS EARLY NEXT WK. BUT CONFIDENCE IN TRACK OF THAT SYSTEM VERY LOW AS TYPICAL SPLIT-FLOW PHASING CONSIDERATIONS ARE RESULTING IN WILDLY DIFFERENT MODEL SOLUTIONS ON THE TRACK OF THE SYSTEM. && .SHORT TERM...TDA/TNGT/THU. SOME EVAPORATIVE COOLING AND TEMPERATURE PROFILES WITH DEEP ISOTHERMAL LAYER NEAR ZERO C RESULTING IN MAINLY SNOW ACRS THE NWRN 2/3 OF THE FCST AREA FOR A PERIOD AFTER THE ONSET OF PCPN THIS MORNING. BUT THE SN AREA SHOULD STEADILY SHIFT N...AND BE REPLACED BY MAINLY RA AS WARMER AIR WORKS NWD. WOULD EXPECT THE FAR N COULD HOLD AS MAINLY SNOW THROUGH LATE MORNING...SO COULD SEE AN INCH OR SO OF SLUSHY ACCUMULATION IN AREAS N OF HIGHWAY 29 BEFORE THE CHANGEOVER OCCURS. THERE COULD BE A LULL IN THE PCPN FOR A TIME THIS AFTN...BUT BY THEN ANY PCPN SHOULD BE RA. NEXT ISSUE IS CHANGE BACK TO SN ON THE BACK SIDE OF CYCLONE LIFTG NEWD ACRS THE FCST AREA. THE LAST 2 RUNS OF THE NAM HAVE BEEN SUGGESTING A QUICKER CHGOVER OVER THE FAR NW PART OF THE FCST AREA...WITH THE POTENTIAL FOR A FEW INCHES OF SN NW OF RHI THIS EVENING. THE BULK OF THE SREF MEMBERS ARE SLOWER TO CHG THE PCPN. BUT WITH DEEPENING SYSTEM...IT MAY BE A MISTAKE TO JUST OUTRIGHT DISMISS THE NAM. ALL MODELS SUGGESTED COMMA HEAD TYPE CONFIGURATION ACRS THAT AREA THIS EVENING...AND STRONGER LIFT MAY MAKE IT EASIER TO GET PCPN TO CHG BACK TO SN. TRENDED FCST FOR THE FAR NW CORNER OF THE FCST AREA TOWARD...BUT NOT ALL THE WAY OVER TO...THE NAM SOLN. PCPN ACRS THE REST OF THE AREA WL DECR ABOUT AS QUICKLY AS THE COLDER AIR ARRIVES...SO THE POTENTIAL FOR GETTING ANY ACCUMULATION ELSEWHERE LOOKS LOW. COLDER AIR WL OVERSPREAD THE AREA THU...BUT WLY WINDS BEHIND A SRN STREAM SPLIT FLOW SYSTEM NOT FAVORABLE FOR A REAL SHARP TURN TO COLDER WX. ENDED UP WITH NEARLY STEADY OR VERY SLOWLY FALLING TEMPS IN THE GRIDS. TAIL OF STG NRN STREAM SHRTWV DIGGING SEWD BEHIND THE SYSTEM COULD BRING SOME SHSN TO N-C WI. TRAJ MAY ALSO BECOME FAVORABLE FOR SOME LES DURING THE DAY. UPPED POPS FOR THE SNOWBELT...AND WOULD NOT BE SURPRISED TO GET AN INCH OR TWO OF SNOW ACRS THE FAR NW PART OF THE AREA DURING THE DAY. .LONG TERM...THU NGT THRU NXT TUE. MAIN FCST FOCUS TO BE ON MINIMAL PCPN CHCS THRU THE END OF THE WEEK AND TRYING TO GET A HANDLE ON A POTENTIALLY MAJOR SYSTEM EARLY NXT WEEK. EVEN THO TRAJS REMAIN FAVORABLE AND DELTA-T VALUES TO RESIDE IN THE MID TO UPR TEENS...ANTICIPATE ANY LK EFFECT SNOW SHWRS OVER VILAS CNTY TO GRADUALLY DISSIPATE THU EVENING AS HI PRES BUILDS TOWARD THE WRN GREAT LKS BRINGING DRY AIR AND LOWERING INVERSION HGTS. THE REMAINDER OF NE WI SHOULD SEE SKIES BECOME MOSTLY CLR THU NGT WITH PERHAPS SOME LATE NGT HI CLDS ARRIVING AHEAD OF A SHRTWV TROF SITUATED OVER THE NRN PLAINS. AIR MASS OVRHD STILL NOT VERY COLD...THUS MIN TEMPS TO STAY ABV NORMAL WITH READINGS NEAR 10 ABV NORTH TO THE LWR 20S LAKESIDE. THE HI PRES QUICKLY SHIFTS OVER WI FRI MORNING AND ALREADY BE TO OUR EAST BY FRI AFTERNOON. THE AFOREMENTIONED SHRTWV TROF IS FCST TO DIG E-SE AND REACH THE MN/WI BORDER BY 00Z SAT. THIS LITTLE SYSTEM STILL LOOKS MSTR STARVED...BUT DO EXPECT TO SEE MID/HI CLOUDS GRADUALLY THICKEN THRU THE AFTERNOON. MAX TEMPS TO RESEMBLE VALUES CLOSER TO SEASONAL NORMS WITH LWR 20S NORTH TO AROUND 30 DEGS E-CNTRL WI. THIS SHRTWV TROF CROSSES WI FRI EVENING AND EVEN THO A FEW FLURRIES OF A STRAY SNOW SHWR CANNOT BE COMPLETELY RULED OUT...HAVE KEPT THE FCST DRY AS THE VAST MAJORITY OF THE RGN WL NOT SEE ANY PCPN. WEAK SUBSIDENCE BEHIND THE DEPARTED TROF MAY BRING SOME DECREASE IN CLOUDS LATER FRI NGT...SO HAVE KEPT THE PARTLY TO MOSTLY CLDY WORDING IN THE FCST. LITTLE CHG IN AIR MASS EXPECTED...THUS MIN TEMPS SHOULD BE CLOSE TO THU NGT (PERHAPS A DEG OR TWO COOLER). SPLIT FLOW REGIME CONTS INTO THE WEEKEND WITH NE WI RESIDING UNDER THE MORE ACTIVE NRN BRANCH. MOST OF THE MDLS SEND A SHEARED SHRTWV SEWD TOWARD NRN SECTIONS OF GREAT LKS ACCOMPANIED BY A 140 KT UPR JET ON SAT. EVEN THO STRONGER FORCING TO REMAIN NORTH OF WI...BOTH THE GEM AND ECMWF CLIP NRN WI WITH LGT SNOW. MAY NEED TO ADD A SML POP IN THE NORTH FOR THIS POSSIBILITY...BUT ANY ACCUMULATION WOULD BE VERY MINOR. THE SHRTWV THEN QUICKLY EXITS THE RGN BY SAT EVENING WITH WEAK SFC RIDGING PUSHING ACROSS WI SAT NGT. FCST ISSUES BECOME MORE TROUBLESOME STARTING ON SUNDAY AS THE GFS RACES A WEAK CLIPPER-TYPE LOW PRES SEWD INTO THE NRN SECTIONS OF THE GREAT LKS. THE GEM/ ECMWF/UKMET DO NOT HAVE THIS LOW PRES...INSTEAD FOCUSING ANY LOW PRES OVER THE PLAINS. WHILE THIS DIFFERENCE DOES NOT BRING ANY PCPN TO NE WI...WIND DIRECTION/SPEED WOULD BE IMPACTED. FOR NOW... HAVE LEANED TOWARD THE MAJORITY SOLN WHICH WOULD KEEP WINDS W-SW AT 5 TO 15 MPH. MAJOR MDL DISCREPANCIES CONT IN THE HANDLING OF A SRN STREAM UPR LOW AND ITS EVENTUAL INTERACTION WITH THE NRN STREAM EARLY NXT WEEK. BIGGEST PBLM IS THAT THE MDLS ARE INCONSISTENT FROM RUN TO RUN (EXCEPT FOR THE GFS WHICH HAS MAINTAINED A SRN TRACK OF THE SFC LOW FOR 3 CONSECUTIVE RUNS). THE ECMWF MADE THE LARGEST CHG BY TRYING TO PHASE THE STREAMS OVER THE PLAINS WHICH ALLOWS THE SFC LOW TO GET PULLED MUCH FARTHER NORTH. THE GEM ALSO HAS SOMETHING SIMILAR...SO QSTN IS WHETHER THIS PHASING WL OCCUR ON MON OR WAIT TIL TUE (OR BEYOND). AN EARLIER PHASING COULD BRING ACCUMULATING SNOW TO WI...WHILE A LATER PHASING COULD BRING NO SNOW AT ALL. BOTTOM LINE HERE IS THAT THIS MAY NOT GET SORTED OUT FOR ANOTHER SEVERAL MDL RUNS...SO STAY TUNED. && .AVIATION...FOR 12Z TAF ISSUANCE. INITIAL SURGE OF PCPN PROVIDED ENOUGH MIXING TO BRIEFLY IMPROVE CIGS...BUT EXPECT LOW CIGS TO RETURN AS PCPN CONTINUES. THE VERY POOR FLIGHT CONDITIONS WL PERSIST WELL INTO TNGT...WITH SOME IMPROVEMENT DURING THE LATE EVENING AND OVERNIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KALLAS
Hazardous weather outlook, Dec 14, 4:06 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CST WED DEC 14 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 406 AM CST WED DEC 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT UP TO AN INCH OF SLUSHY SNOW ACCUMULATION IS POSSIBLE AT LOCATIONS NORTH OF HIGHWAY 29 THIS MORNING. THIS COULD RESULT IN SLIPPERY TRAVEL CONDITIONS BEFORE TEMPERATURES WARM ENOUGH TO CAUSE THE PRECIPITATION TO CHANGE TO RAIN. SLIPPERY TRAVEL CONDITIONS COULD RE-DEVELOP THIS EVENING AS RAIN CHANGES BACK TO SNOW OVER NORTH-CENTRAL WISCONSIN. ANOTHER INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE NORTH AND WEST OF RHINELANDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS IN THE SNOWBELT OF FAR NORTH-CENTRAL WISCONSIN COULD RESULT IN ANOTHER INCH OR TWO OF ACCUMULATION THURSDAY. THERE IS THE POTENTIAL FOR A STORM TO DEVELOP OVER THE SOUTHERN PLAINS EARLY NEXT WEEK. MANY QUESTIONS REMAIN AS TO THE EVENTUAL TRACK OF THIS STORM. A NORTHERN TRACK WOULD BRING ACCUMULATING SNOW TO PARTS OF WISCONSIN MONDAY INTO TUESDAY. A SOUTHERN TRACK WOULD BRING NO SNOW TO ANY PART OF WISCONSIN. IF YOU HAVE TRAVEL PLANS EARLY NEXT WEEK...STAY TUNED FOR FURTHER UPDATES ON THIS POTENTIAL STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-151015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 406 AM CST WED DEC 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS ARE FORECAST TO VEER WEST-NORTHWEST AND INCREASE LATE TONIGHT AND THURSDAY AS A STRONG STORM DEPART THE REGION. THERE IS A POTENTIAL FOR GALE FORCE GUSTS IN WATERS ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA...ESPECIALLY LATE THURSDAY. JS/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:07 PM CST | Dense Fog Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 8 hr |
| Dec 14, 3:32 PM CST | Small Craft Advisory | GRB | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.